MAUDE Adverse Event Report: BARD ACCESS SYSTEMS L/P TI CHRFX ATT 6FR DAI; IMPLANTABLE PORT

BARD ACCESS SYSTEMS L/P TI CHRFX ATT 6FR DAI; IMPLANTABLE PORT
Model Number 0605550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that approximately two months post port implant, the port device was detected to have infusion difficulty.It was further reported that port catheter allegedly ruptured and the distal end of the port catheter allegedly broke and migrated into the cardiac cavity.Reportedly, the device was removed by interventional radiology without complication.There was no report of patient status post removal procedure.
 
Event or Problem Description
It was reported that approximately two years post port implant, the port was allegedly difficult to infuse.It was further reported that the port catheter allegedly ruptured and broke into two segments.Reportedly, the distal end of the port catheter migrated into the cardiac cavity and was removed by interventional radiology without complication.It was further reported that the remaining port catheter and port body were removed at a later date.The patient status post removal procedure is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged broken/migrated catheter as no objective evidence has been provided to confirm any alleged deficiency with the catheter.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include over-pressurization, catheter occlusion, and catheter kink; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
L/P TI CHRFX ATT 6FR DAI
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8316704
Report Number3006260740-2019-00181
Device Sequence Number64502
Product Code LJT
UDI-Device Identifier00801741025976
UDI-Public(01)00801741025976
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0605550
Device Catalogue Number0605550
Device Lot NumberREAT0249
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight47